Bisphosphonate-induced orbital inflammation in a patient on chronic immunosuppressive therapy.
Аннотация
BACKGROUND
To report a case of orbital inflammation after bisphosphonate infusion in a patient who was already receiving immunosuppressive therapy.
CASE PRESENTATION: A 56-year-old woman presented to the ophthalmology clinic with acute onset of right eye pain 24 h after receiving her first Zolendronic acid infusion. She has a past medical history of chronic inflammatory demyelinating polyneuropathy, Sjogren's syndrome, and systemic lupus erythematosus that have been controlled with immunosuppressive therapy for three years. Clinical ophthalmic exam and MRI studies were significant for right orbital inflammation. The patient was started on oral prednisone with rapid resolution of symptoms.
CONCLUSIONS
This is the first case report of a patient receiving chronic immunosuppressive therapy to develop orbital inflammation after Zoledronic acid infusion. In addition, it demonstrates that corticosteroids can be an effective first line therapy in treating orbital inflammation in similar patients. Physicians should be aware of this rare but serious potential side effect of bisphosphonates, and have bisphosphonate-related orbital inflammation on their differential for proper initiation of treatment.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.